Page 1 of 4 1234 LastLast
Results 1 to 10 of 35

Thread: Oxy is not working well anymore and need ideas

  1. #1

    Oxy is not working well anymore and need ideas

    Hi,
    I was on oxycontin from a few weeks post op in March 2006 to October of 2007, but it seemed to hit a plateau where even with increasing the dosage, it just was not providing the relief that it did before, so I went off it. We tried Opana, and while we were still titrating, I had problems with nausea and had to use phenerghan to combat the nausea once we reached 40 mg t.i.d., so they put me on Methadone. We slowly went up on that to 40 mg tid and it made me extremely dopey. I have small kids, so dopey regularly is not a good idea. Back on the Oxycontin ( 40 mg tid) and Oxy IR for breakthrough but I am still having the same problem where it is just not offfering decent pain relief.
    I am going to suggest trying something else but what? I want to be able to function better than I am at the moment, and am tired of the unrelenting pain....
    Then there is the problem with the baclofen. I am taking 15 mg tid, and I am getting hit with really painful muscle spasms that almost knock my legs out from under me. They are so painful that they bring tears to my eyes, which is really embarassing out in public. I asked about increasing the baclofen, but since the doctor added cymbalta to my Lyrica 200 mg tid, he wanted to wait and said that he would change it over to zanaflex. He also said that I am at the max daily dose of baclofen? I thought that was 80mg?
    Anyway, I need some ideas of some other pain medication to try....I have run out of ideas.....
    I am also getting my first powerwheelchair and a scooter. My insurance thankfully is paying 100% of the cost.
    They should be in in a week or 10 days.
    Maybe those will help with decreasing the muscle spasms some......I hope so.
    Sandi M

  2. #2
    Sandy I was recently put on Klonopin for spasms in the neck, head (from the Occipital Neuralgia) chest muscles and upper back and it seems to be working very well. This is for seizures and for anxiety, but it pretty much stopped the spasms in their track. I'm only taking 3 half tabs of the .5 mg a day and it is working. Now this is a drug that will probably have to be increased as the body seems to acclimate to it, but it's enabled me to actually work out in the garden for several hours rather than a single hour before the spasms get me stiff. Have you ever been on it?

  3. #3
    Junior Member Rudy's Avatar
    Join Date
    Apr 2004
    Location
    Howell, Michigan USA
    Posts
    29
    I was taking 120MG of oxycontin every 8 hrs, then on to methadone which I still currently take 30 mg 3x daily + 200 Mg of lyrica 3x daily. The combo of mehtadone+Lyrica works well, but has made me gain 50+ pounds in a year and I am gong to get off of it because this is rediculous........

    Good Luck, Rudy

  4. #4
    Quote Originally Posted by Lee555
    Sandy I was recently put on Klonopin for spasms in the neck, head (from the Occipital Neuralgia) chest muscles and upper back and it seems to be working very well. This is for seizures and for anxiety, but it pretty much stopped the spasms in their track. I'm only taking 3 half tabs of the .5 mg a day and it is working. Now this is a drug that will probably have to be increased as the body seems to acclimate to it, but it's enabled me to actually work out in the garden for several hours rather than a single hour before the spasms get me stiff. Have you ever been on it?
    Thank you Lee. I dislike this medication rollercoaster, almost as much as I dislike the pain. I'm really disappointed in the Oxycontin. It seemed to work much better than it is right now, when I first went on it.
    Someone suggested MS Contin or Avinza? I can't remember now what it was, but I need to find something that is going to work, decently, and allow me not to be dopey...or at least not as dopey as the Methadone makes me.
    I will ask about Klonopin. It may be an idea, depending on what the doctor's think.
    Sandi

  5. #5
    Quote Originally Posted by Rudy
    I was taking 120MG of oxycontin every 8 hrs, then on to methadone which I still currently take 30 mg 3x daily + 200 Mg of lyrica 3x daily. The combo of mehtadone+Lyrica works well, but has made me gain 50+ pounds in a year and I am gong to get off of it because this is rediculous........

    Good Luck, Rudy
    Thanks Rudy,
    I guess I want the best of both worlds, lower doses and adequate pain relief, neither of which it seems is going to happen.
    Do you have uncontrollable sweating with the Oxycontin? It is driving me nuts, since it happens a few times a day, and with no real rhyme or reason for it. It's not like I am lifting weights or anything like that, rather sitting down or watching tv, even in the middle of the night, it happens.
    I had a weight gain the first time with Lyrica, of 40 pounds over the course of about 7 months, which also drove my blood sugars up, so they took me off it for a bit......we are hoping that I can find a way to keep the weight gain down, and stay on the Lyrica since it does work well for the neuro pain.
    Sandi

  6. #6
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    I agree, that you aren;t at the max of baclofen yet, but when I was at 80mg and up, it made me very sleepy. Anything over 80 and I would literally drop off in mid sentence. As you said, not an option with kids to take care of! (Or any other instance).

    How frequent are the muscle spasms? I was taking baclofen for high tone mostly (high enough to interfere with transfers and adls) and ended up with a pump.
    T7-8 since Feb 2005

  7. #7
    its driving me nuts too.
    cauda equina

  8. #8
    Quote Originally Posted by sandim
    Hi,
    I was on oxycontin from a few weeks post op in March 2006 to October of 2007, but it seemed to hit a plateau where even with increasing the dosage, it just was not providing the relief that it did before, so I went off it. We tried Opana, and while we were still titrating, I had problems with nausea and had to use phenerghan to combat the nausea once we reached 40 mg t.i.d., so they put me on Methadone. We slowly went up on that to 40 mg tid and it made me extremely dopey. I have small kids, so dopey regularly is not a good idea. Back on the Oxycontin ( 40 mg tid) and Oxy IR for breakthrough but I am still having the same problem where it is just not offfering decent pain relief.
    I am going to suggest trying something else but what? I want to be able to function better than I am at the moment, and am tired of the unrelenting pain....
    Then there is the problem with the baclofen. I am taking 15 mg tid, and I am getting hit with really painful muscle spasms that almost knock my legs out from under me. They are so painful that they bring tears to my eyes, which is really embarassing out in public. I asked about increasing the baclofen, but since the doctor added cymbalta to my Lyrica 200 mg tid, he wanted to wait and said that he would change it over to zanaflex. He also said that I am at the max daily dose of baclofen? I thought that was 80mg?
    Anyway, I need some ideas of some other pain medication to try....I have run out of ideas.....
    I am also getting my first powerwheelchair and a scooter. My insurance thankfully is paying 100% of the cost.
    They should be in in a week or 10 days.
    Maybe those will help with decreasing the muscle spasms some......I hope so.
    Sandi M
    for spasm valium works good and interacts with baclofen for muscle relaxation, honestly we are lost case dealin with pain, its very unpredictable dealin with complication with these injury that burden us, i live in happiness through or with my spirit
    life begins when you walk in spirit papito189@gmail.com

  9. #9
    Quote Originally Posted by sjean423
    I agree, that you aren;t at the max of baclofen yet, but when I was at 80mg and up, it made me very sleepy. Anything over 80 and I would literally drop off in mid sentence. As you said, not an option with kids to take care of! (Or any other instance).

    How frequent are the muscle spasms? I was taking baclofen for high tone mostly (high enough to interfere with transfers and adls) and ended up with a pump.
    Hi Sjean,
    They are pretty darn frequent, multiple times a day, and they are so painful anymore it's just not funny. They seem to hit out of nowhere, with no real rhyme or reason to them. The front and back of my thighs, and behind my knees mostly. They literally put me off balance, so I tend to stay near something that I can grab quickly when they hit.
    Sandi

  10. #10
    Quote Originally Posted by metronycguy
    its driving me nuts too.
    I'm sorry to hear that Mike.....Seems to happen to alot of us on Oxycontin.
    Take care. I'm sorry that the scs did not work out for you. I was hoping it would give you some relief.
    Sandi

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •